Hail, Winnebago
- When
- March 11, 9:07 PM CST
- Where
- Winnebago County, Oshkosh
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.017, -88.550
Thunderstorms developed along and ahead of a frontal boundary that quickly moved across eastern Wisconsin during the evening. The strongest of the storms produced penny size hail at Oshkosh along with heavy rain that caused some minor street flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed along and ahead of a frontal boundary that quickly moved across eastern Wisconsin during the evening. The strongest of the storms produced penny size hail at Oshkosh along with heavy rain that caused some minor street flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 11, 3:30 PM CST, 5 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CST SAT MAR 11 2006 .SHORT TERM....TONIGHT AND SUNDAY. FIRST DISTURBANCE PASSED OVER THE REGION THIS AFTERNOON...WHILE A SECONDARY SHORTWAVE IS EXPECTED TO MOVE TOWARDS WISCONSIN LATER THIS AFTERNOON AND EVENING. LATEST SATELLITE IMAGES AND LIGHTNING PLOT INDICATED CONVECTION BREAKING OUT ACROSS SOUTHWEST MISSOURI. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING...WITH THE HIGH CHANCES ALONG THE LAKESHORE. HIGH PRESSURE WILL BUILD INTO THE REGION OVERNIGHT...BRINGING A DECREASE IN CLOUDS LATER TONIGHT. HIGH PRESSURE WILL SLIDE EAST OF THE AREA ON SUNDAY AS THE NEXT SYSTEM APPROACHES WISCONSIN LATE IN THE DAY. DID ADD A SLIGHT CHANCE OF RAIN ACROSS CENTRAL WISCONSIN LATE IN THE DAY. WARMEST TEMPERATURES MAY BE ACROSS THE NORTH ON SUNDAY WITH A LITTLE BIT MORE SUNSHINE IN THIS REGION...WHILE CENTRAL WISCONSIN WILL MORE CLOUDINESS AND OVER THE EAST THE WIND WILL BE OFF THE COOLER WATERS OF LAKE MICHIGAN. .LONG TERM...SUNDAY NGT THRU NXT SAT. MAIN FCST FOCUS OCCURS EARLY IN THE PERIOD WITH STG LOW PRES AFFECTING THE FCST AREA SUNDAY NGT THRU MON. SECONDARY SYSTEM APPROACHES MIDWEEK BUT PASSES BY FARTHER SOUTH THAN ITS PREDECESSOR. WL ALSO HAVE TO WATCH LK EFFECT FOR NRN WI AS COLDER AIRMASS ARRIVES. STARTING SUNDAY NGT...THE GFS/UKMET/ECMWF REMAIN CONSISTENT ON TAKING THE SFC LOW THRU THE MIDWEST TO THE DBQ VCNTY BY 12Z MON. 50 KT LOW-LVL JET WL TRANSPORT GULF MSTR INTO WI WITH GOOD FRONTOGENETICAL FORCING OVR THE STATE. PLENTY OF OVERRUNNING PCPN EXPECTED ACROSS THE FCST AREA AS 8H WRMFNT TO BE LOCATED ACROSS CNTRL WI. BASED ON PROJECTED 8H TEMPS... NRN WI SHOULD REMAIN ALL SNOW WITH A BAND OF MODERATE TO HVY SNOW OVRNGT. AFTER COLLABORATION WITH SURROUNDING OFFICES...WL ISSUE A WINTER STORM WATCH GENERALLY ALONG AND NORTH OF LINE FROM MERRILL TO WAUSAUKEE. AREAS TO THE SOUTH WL SEE A RAIN/SNOW MIX CHG MORE TO RAIN AS WARMER AIR ARRIVES OVRNGT. WHILE THUNDER NOT OUT OF THE REALM OF POSSIBILITY OVR SRN SECTIONS OF THE FCST AREA...WL KEEP IT OUT AS BEST INSTABILITY REMAINS TO OUR SOUTH. SFC LOW TO TRACK NE INTO LWR MI BY MON AFTERNOON...THUS PCPN EXPECTED TO BE IN A DIMINISHING MODE. ADDL ACCUMULATIONS ANTICIPATED OVR NRN WI AS THE DEFORMATION ZN MOVS THRU THAT PART OF THE STATE. WINTER STORM WATCH TO BE IN EFFECT TIL 18Z MON FOR NRN WI WHERE TOTALS OF 5 TO 8 INCHES ARE PSBL. AS THIS STORM BEGINS TO PULL AWAY...WNDS WL BE ON THE INCREASE WITH BLUSTERY CONDITIONS THROUGHOUT NE WI. BELIEVE SNOW WL BE HVY ENUF (WATER CONTENT) SUCH THAT THE WNDS WL NOT CREATE A SERIOUS BLOWING SNOW PBLM. DO NOT SEE MUCH OF A DIURNAL RISE IN TEMPS MON DUE TO CLDS...PCPN AND STG CAA DURING THE AFTERNOON. AS THE COOLER AIR MOVS OVR THE WARMING WATERS OF LK SUPERIOR ON NW WNDS...WL HAVE TO DEAL WITH LK EFFECT POTENTIAL FOR NRN WI MON NGT. CAN SEE ANOTHER INCH OF SNOW OVR VILAS CNTY AND WL RAISE POPS THERE BACK TO LIKELY. NOT MUCH ACCUMULATION EXPECTED ELSEWHERE WITH COLDER TEMPS THE MAIN STORY. HEADED INTO THE EXTENDED PERIOD...MEAN FLOW PROGGED TO BE MAINLY ZNL ACROSS THE U.S. WITH ONE SYSTEM TO MOVE ACROSS THE CNTRL PART OF THE COUNTRY AT MIDWEEK. COOLER WEATHER GETS PULLED INTO THE GREAT LKS BEHIND THIS SYSTEM WITH MORE POTENTIAL FOR LK EFFECT ACROSS NRN WI FOR THE END OF NXT WEEK. INITIAL COOLER AIR WL CONT TO BE PULLED INTO THE RGN ON TUE AND COMBINED WITH WEAK CYCLONIC FLOW...CANNOT RULE OUT FLURRIES ACROSS MOST OF THE FCST AREA. EXCEPTION TO BE NRN WI WHERE NW TRAJS WITH 8H TEMPS AROUND -14C MAY BRING LK EFFECT SNOW SHWRS ACROSS THE MI BORDER. VILAS CNTY THE MOST SUSCEPTIBLE AND WL RAISE POPS TO 50 PERCENT. HAVE DROPPED MAX TEMPS A DEG OR TWO BASED ON EXPECTED CLDS AND WEAK CAA. HI PRES PUSHES ACROSS THE GREAT LKS TUE NGT INTO WED WITH LINGERING SNOW SHWRS OR FLURRIES PSBL OVR VILAS CNTY UNTIL WNDS BEGIN TO BACK. NXT SYSTEM TO BE ENTERING THE CNTRL PLAINS BY WED AFTERNOON SO WOULD EXPECT CLDS TO THICKEN LATE ON WED. THIS SYSTEM EXPECTED TO MOV ALMOST DUE EAST TOWARD THE OHIO RIVER VALLEY BY THU BRINGING A SWATH OF PCPN FROM THE GULF COAST TO THE GREAT LKS. THERE REMAINS QUESTIONS AS TO THE TRACK OF THIS SYSTEM...THUS WL KEEP A CHC OF SNOW ACROSS THE ENTIRE FCST AREA ALTHO SRN SECTIONS WOULD HAVE THE BETTER CHC. BRIEF SHOT OF COOL AIR ARRIVES BY THU NGT AS HI PRES BEGINS TO BUILD SWD FROM CANADA. FAVORABLE TRAJS AND COLD 8H TEMPS (AROUND -15C) MAY BRING ADDL LK EFFECT SNOW SHWRS OR FLURRIES TO VILAS CNTY ONCE AGAIN...ALTHO INFLUX OF DRIER AIR FROM THE HI PRES APRS TO MAKE THIS A MINOR EVENT. THE HI PRES SHIFTS SE TOWARD THE ERN GREAT LKS NXT SAT BRINGING A RETURN FLOW TO NE WI. SOUTHERLY WNDS TO BRING WARMER AIR TO THE RGN WITH MID 30S TO LWR 40S ANTICIPATED. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH SUNDAY EVENING THROUGH MONDAY MORNING WIZ005-010>013-018-019- && ECKBERG/KALLAS WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CST SAT MAR 11 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 400 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THIS EVENING. HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT SATURDAY A STRENGTHENING AREA OF LOW PRESSURE IS FORECAST TO MOVE NORTHEAST THROUGH THE GREAT LAKES REGION SUNDAY NIGHT AND MONDAY. A BAND OF MODERATE TO HEAVY SNOW WILL FALL ACROSS NORTHERN WISCONSIN WHERE ACCUMULATIONS OF 5 TO 8 INCHES ARE POSSIBLE MAINLY NORTH OF A LINE FROM MERRILL TO WAUSAUKEE. FARTHER SOUTH...A MIX OF RAIN AND SNOW IS EXPECTED AS WARMER AIR IS DRAWN NORTH AHEAD OF THE LOW PRESSURE. PEOPLE WITH TRAVEL PLANS SUNDAY NIGHT INTO MONDAY MORNING ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER SITUATION ON THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SNOWFALL REPORTS SUNDAY NIGHT AND MONDAY WOULD BE GREATLY APPRECIATED. LMZ521-522-541>543-564-122200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 400 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD BRING DANGEROUS CLOUD TO WATER LIGHTNING STRIKES. SOUTHERLY WINDS WILL DIMINISH SOME THIS EVENING... THEN SHIFT TO THE NORTHWEST OVERNIGHT. WAVES SHOULD GRADUALLY SUBSIDE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT SATURDAY GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED SUNDAY NIGHT AND MONDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED DURING THIS TIME PERIOD. ECKBERG/KALLAS WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 64 km away, was scanning. The volume nearest the first event began at 03:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499116.